A 23-year-old bodybuilder in Russia, nicknamed "Popeye" for his abnormally large biceps, recently underwent the first of at least three surgeries to remove about 1.5 kg of "dead" muscle tissue after injecting a substance. dangerous. enhancing substance – Synthol – in the biceps and triceps.
Kirill Tereshin used injections of "petroleum jelly" or Synthol oil to increase the size of her arms, which before surgery were said to be about 12 inches in diameter, the New York Post reported.
MAN'S BED WAS MAKING HIM SICK IN THE STRANGE OF & # 39; PULSE FALL PENALTY & # 39;
Tereshin, who was reported to have died or suffered amputation without the corrective procedure, was also encouraged to undergo surgery by a Russian plastic surgery activist named Alana Mamaeva, the agency said. The 32-year-old helped raise money for the surgery, which took place at Sechenov State Medical University in Moscow.
The surgery was performed by Dr. Dmitry Melnikov, who, according to the Post, estimated that Tereshin injected three liters – about 100 ounces – of the Vaseline-like enhancement substance into his arms. About 75% of what the doctor described as "scar tissue with muscle fragments" was removed during the first of possibly three surgeries.
PALMS OF SPEED & # 39; WOMEN LEAD TO INDEPENDENT DIAGNOSIS
"It has saturated muscle tissues, blocked blood flow," said Melnikov, according to the Post. "As a result, the tissue dies and is replaced by a scar that is as hard as a tree."
He added: "We saw Vaseline injected into breasts, buttocks and other parts of the female body," he said. "We are warning that it is extremely dangerous."
Synthol oil is purely cosmetic, making the muscles "expand" and appear larger than they really are. The substance is injected deep into the muscle and usually consists of oil, benzyl alcohol and lidocaine, according to a 2009 review of the use of Synthol in bodybuilding.
CLICK HERE TO GET FOX NEWS APP
The substance, which is most often used in the triceps, biceps, deltoid and calf muscles, has "some serious disadvantages," according to the review. Obviously, the substance can cause abnormal muscle formation, but "Synthol's side effects are manifold and can also cause nerve damage, embolic lung oil, pulmonary artery occlusion, myocardial infarction, stroke and infectious complications," according to the review.
Melnikov said his patient was "lucky" that the injections did not affect other parts of the body.